Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2018, 11:21 PM CST for Giles County, Lawrence County, Wayne County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 11:21 PM CST (05:21 UTC)
- Expired
- Feb 24, 2018, 11:45 PM CST
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 126 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
349
WUUS54 KOHX 250521
SVROHX
TNC055-099-181-250545-
/O.NEW.KOHX.SV.W.0010.180225T0521Z-180225T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1121 PM CST SAT FEB 24 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
East central Wayne County in Middle Tennessee...
Central Lawrence County in Middle Tennessee...
West central Giles County in Middle Tennessee...
* Until 1145 PM CST
* At 1120 PM CST, a severe thunderstorm was located 10 miles east of
Collinwood, or 12 miles west of Lawrenceburg, moving northeast at
40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Summertown, Ethridge, Henryville and Westpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3523 8768 3546 8734 3545 8733 3545 8730
3544 8729 3543 8725 3526 8713 3511 8759
TIME...MOT...LOC 0520Z 240DEG 36KT 3521 8756
HAIL...<.75IN
WIND...60MPH
$$
102 follow-up statements
521
WWUS54 KOHX 250529
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1129 PM CST SAT FEB 24 2018
TNC181-250539-
/O.CAN.KOHX.SV.W.0010.000000T0000Z-180225T0545Z/
Wayne TN-
1129 PM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3529 8758 3546 8734 3545 8733 3545 8730
3544 8729 3543 8725 3526 8713 3519 8747
TIME...MOT...LOC 0529Z 240DEG 36KT 3526 8746
$$
TNC055-099-250545-
/O.CON.KOHX.SV.W.0010.000000T0000Z-180225T0545Z/
Lawrence TN-Giles TN-
1129 PM CST SAT FEB 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR NORTHERN LAWRENCE AND WEST CENTRAL GILES COUNTIES...
At 1129 PM CST, a severe thunderstorm was located 7 miles west of
Lawrenceburg, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Summertown, Ethridge and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3529 8758 3546 8734 3545 8733 3545 8730
3544 8729 3543 8725 3526 8713 3519 8747
TIME...MOT...LOC 0529Z 240DEG 36KT 3526 8746
HAIL...<.75IN
WIND...60MPH
$$
10288
WWUS54 KOHX 250542
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1142 PM CST SAT FEB 24 2018
TNC055-099-250552-
/O.EXP.KOHX.SV.W.0010.000000T0000Z-180225T0545Z/
Lawrence TN-Giles TN-
1142 PM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE AND WEST
CENTRAL GILES COUNTIES WILL EXPIRE AT 1145 PM CST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will be
allowed to expire.
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3529 8758 3546 8734 3545 8733 3545 8730
3544 8729 3543 8725 3526 8713 3519 8747
TIME...MOT...LOC 0542Z 240DEG 36KT 3532 8734
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:16 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 24, 9:16 PM CST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 916 PM CST Sat Feb 24 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated the suite of forecast products to include tornado watch 6 until 2 AM CST Sun. Over watched area, mentioned shwrs and tstms, with tstms producing heavy rainfall, possible wind damage production, and tornadoes until early morning. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of the forecast continues to be on track. Best shear and instability continue to remain close to leading edge of stronger reflectivity line of shwrs/tstms moving thru northwest portions of mid state presently approaching the I-24 corridor presently. && .AVIATION... 00Z TAF DISCUSSION. A band of showers and storms will cross the region tonight with gusty winds and heavy downpours. Mainly VFR will prevail through 03Z, then MVFR will prevail with brief periods of IFR in the stronger storms. The main line of storms will likely produce some gusts around 40KT, so tempos will be included. Localized severe storms are possible. After the showers and storms, winds will become northwest and drop to 10KT or less with VFR returning. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM CST Sunday for Cheatham-Clay-Davidson- Dickson-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Williamson-Wilson. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Feb 24, 5:52 AM CST, 17 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 552 AM CST Sat Feb 24 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-251200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 552 AM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Severe weather will be possible across Middle TN this evening and into the overnight hours. The main threat will be damaging straight line winds, however a tornado or two cannot be ruled out. In addition to severe weather, a flood watch remains in effect for portions of Middle TN. While the main concern is river flooding, localized flash flooding will be possible within the watch area. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary this evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (measured) Structural Damage Trees or Power Lines Down
In the hours before
Local storm report, Feb 24, 10:17 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1017 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND DMG DICKSON 36.08N 87.38W
02/24/2018 DICKSON TN TRAINED SPOTTER
SEVERAL REPORTS OF TREES DOWN COUNTY WIDE.
&&
EVENT NUMBER OHX1800199
31Local storm report, Feb 24, 10:18 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 NNE ADAMS 36.64N 87.04W
02/24/2018 ROBERTSON TN EMERGENCY MNGR
A HOUSE WAS DESTROYED AND OTHER DAMAGE OCCURRED FROM A
POSSIBLE TTORNADO NEAR THE INTERSECTION OF KEYSBURG
ROAD... HUGH GILL ROAD... AND MCGEE ROAD.
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
02/24/2018 MONTGOMERY TN TRAINED SPOTTER
GROCERY STORE WINDOWS BLOWN OUT AND ROOF DAMAGE AT
AUSTIN PEAY STATE UNIVERSITY IN CLARKSVILLE. AUSTIN
PEAY/MURRAY STATE GAME IN CLARKSVILLE DELAYED BY SOME
MINOR ROOF DAMAGE AND WATER LEAKING ONTO THE ARENA
FLOOR.
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
02/24/2018 MONTGOMERY TN EMERGENCY MNGR
SOME HOMES DAMAGED AND MINOR INJURIES REPORTED IN THE
CLARKSVILLE AREA.
0903 PM TSTM WND DMG 3 NE CLARKSVILLE 36.59N 87.31W
02/24/2018 MONTGOMERY TN TWITTER
LARGE TREE UPROOTED ON DUNBAR CAVE ROAD.
0954 PM TSTM WND DMG DICKSON 36.08N 87.38W
02/24/2018 DICKSON TN TRAINED SPOTTER
SEVERAL REPORTS OF TREES DOWN COUNTY WIDE.
&&
EVENT NUMBER OHX1800195 OHX1800196 OHX1800197 OHX1800198 OHX1800199
31Local storm report, Feb 24, 10:25 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST FAIRVIEW 35.98N 87.12W
02/24/2018 M65 MPH WILLIAMSON TN AMATEUR RADIO
WIND GUSTS 65 MEASURED BY A HOME WEATHER STATION NEAR
THE INTERSECTION OF HIGHWAY 100 AND BRUSH CREEK ROAD.
&&
EVENT NUMBER OHX1800200
31Local storm report, Feb 24, 10:46 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1046 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
02/24/2018 SUMNER TN TRAINED SPOTTER
LARGE TREE DOWN ACROSS POWER LINES
&&
DHSpecial weather statement, Feb 24, 11:12 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
1112 PM CST SAT FEB 24 2018
TNZ060-061-075-093>095-250600-
Lawrence TN-Wayne TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
1112 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...NORTHERN
MARSHALL...SOUTHERN MAURY...LAWRENCE...NORTHERN GILES AND
NORTHWESTERN BEDFORD COUNTIES UNTIL MIDNIGHT CST...
At 1111 PM CST, Doppler radar was tracking a strong thunderstorms
near Lawrenceburg, moving east at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Columbia, Lewisburg, Lawrenceburg, Pulaski, Spring Hill, Mount
Pleasant, Loretto, Summertown, Chapel Hill, St. Joseph, Ethridge,
Lynnville, Henryville, Culleoka, Cypress Inn, I-65 East Of Columbia,
Rover, Leoma, Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3501 8787 3546 8734 3545 8729 3551 8728
3571 8704 3569 8652 3500 8729
TIME...MOT...LOC 0511Z 272DEG 49KT 3533 8733
07Local storm report, Feb 24, 11:19 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
02/24/2018 WAYNE TN EMERGENCY MNGR
NUMEROUS TREES DOWN
&&
DHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:01 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 29 min |
| Feb 24, 8:10 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 50 min |
| Feb 24, 8:17 PM CST | Tornado Warning | OHX | Houston, Stewart | 43 min |
| Feb 24, 8:29 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Stewart | 46 min |
| Feb 24, 8:57 PM CST | Tornado Warning | OHX | Montgomery, Robertson | 33 min |
| Feb 24, 9:20 PM CST | Tornado Warning | OHX | Robertson | 25 min |
| Feb 24, 9:28 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Perry, Robertson | 47 min |
| Feb 24, 9:34 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 26 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Sumner, Trousdale | 31 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson and 1 more | 46 min |
| Feb 24, 10:07 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Dickson, Hickman, Lewis, Maury, Williamson | 53 min |
| Feb 24, 10:41 PM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Jackson, Macon, Maury, Rutherford and 5 more | 49 min |
| Feb 24, 11:12 PM CST | Special Weather Statement | OHX | Lawrence, Maury | 48 min |
| Feb 24, 11:27 PM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 3 more | 48 min |
| Feb 24, 11:52 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Feb 25, 12:02 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford | 43 min |
| Feb 25, 12:06 AM CST | Special Weather Statement | OHX | DeKalb, Jackson, Overton, Pickett | 24 min |
| Feb 25, 12:16 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 29 min |
| Feb 25, 9:45 AM CST | River Flood Advisory | OHX | Davidson | 10 days |
| Feb 25, 3:02 PM CST | River Flood Advisory | OHX | Hickman | 53 hr |
| Feb 25, 3:09 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 11 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.